Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 24, 2010, 11:24 AM MST for Albany County, Laramie County, Wyoming. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 2010, 11:24 AM MST (18:24 UTC)
- Expired
- Jan 24, 2010, 6:22 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 11:34 AM MST | NON-TSTM WND GST 62 | 18 Wnw Cheyenne, WY | SUSTAINED WINDS RANGE FROM 45 TO 55 MPH. |
| Jan 24, 11:56 AM MST | NON-TSTM WND GST 63 | Cheyenne, WY | SUSTAINED WIND AT TIME OF GUST WAS 43 MPH. |
| Jan 24, 12:10 PM MST | NON-TSTM WND GST 67 | 18 Wnw Cheyenne, WY | |
| Jan 24, 1:00 PM MST | NON-TSTM WND GST 60 | 2 W Buford, WY | |
| Jan 24, 1:15 PM MST | NON-TSTM WND GST 60 | 4 Ese I-80 Exit 345, WY | WIND GUSTS 60 TO TO 65 MPH BETWEEN 11 AM AND 115 PM. |
| Jan 24, 1:15 PM MST | NON-TSTM WND GST 62 | Whitaker, WY | SUSTAINED WINDS OF 43 MPH MEASURED AT TIME OF GUST. |
| Jan 24, 1:44 PM MST | NON-TSTM WND GST 58 | Cheyenne, WY | SUSTAINED NORTHWEST WIND AT 40 MPH AT TIME OF GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS75 KCYS 241824 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1124 AM MST SUN JAN 24 2010 ...STRONG WINDS TO CONTINUE IMPACTING SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE... A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE NORTHERN PLAINS TODAY AND TONIGHT. A STRONG PRESSURE GRADIENT WILL BE OVER THE AREA AT THIS TIME...WHICH WILL RESULT IN VERY WINDY CONDITIONS INTO THIS EVENING. WYZ117-250200- /O.NEW.KCYS.HW.W.0001.100124T1824Z-100125T0200Z/ SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER 1124 AM MST SUN JAN 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH AROUND 7 PM MST. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...MOTORISTS IN LIGHTWEIGHT VEHICLES OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING THROUGH THE AREA THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO SIGNIFICANT TRAVEL HAZARDS FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES AND PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-250300- /O.CON.KCYS.WI.Y.0001.000000T0000Z-100125T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 1124 AM MST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. TIMING...VERY WINDY CONDITIONS WILL CONTINUE UNTIL EARLY THIS EVENING. WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. SOME BLOWING SNOW MAY ALSO OCCUR ACROSS THE NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE. IMPACTS...MOTORISTS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS THE AREA TODAY. VISIBILITIES ACROSS THE NORTHERN NEBRASKA PANHANDLE MAY BE REDUCED DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND GUSTS GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CARPENTER
2 follow-up statements
714 WWUS75 KCYS 242132 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MST SUN JAN 24 2010 ...STRONG WINDS TO CONTINUE IMPACTING SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE... A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE NORTHERN PLAINS TODAY AND TONIGHT. A STRONG PRESSURE GRADIENT WILL BE OVER THE AREA AT THIS TIME...WHICH WILL RESULT IN VERY WINDY CONDITIONS INTO THIS EVENING. WYZ116-250200- /O.EXA.KCYS.HW.W.0001.000000T0000Z-100125T0200Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 232 PM MST SUN JAN 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH AROUND 7 PM MST. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...MOTORISTS IN LIGHTWEIGHT VEHICLES OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING THROUGH THE AREA THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO SIGNIFICANT TRAVEL HAZARDS FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES AND PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... DIAL 5 1 1. && $$ WYZ117-250200- /O.CON.KCYS.HW.W.0001.000000T0000Z-100125T0200Z/ SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER 232 PM MST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH AROUND 7 PM MST. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. * IMPACTS...MOTORISTS IN LIGHTWEIGHT VEHICLES OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING THROUGH THE AREA THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO SIGNIFICANT TRAVEL HAZARDS FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES AND PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-250300- /O.CON.KCYS.WI.Y.0001.000000T0000Z-100125T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 232 PM MST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. SOME BLOWING SNOW MAY ALSO OCCUR ACROSS THE NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE. * IMPACTS...MOTORISTS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS THE AREA TODAY. VISIBILITIES ACROSS THE NORTHERN NEBRASKA PANHANDLE MAY BE REDUCED DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND GUSTS GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CARPENTER
995 WWUS75 KCYS 250122 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 622 PM MST SUN JAN 24 2010 ...ALL WIND WARNINGS AND ADVISORIES HAVE BEEN CANCELED... .NORTHWEST WINDS WILL CONTINUE TO BE BRISK THIS EVENING BUT WILL REMAIN BELOW WARNING AND ADVISORY CRITERIA. WYZ116-117-250230- /O.CAN.KCYS.HW.W.0001.000000T0000Z-100125T0200Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 622 PM MST SUN JAN 24 2010 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. NORTHWEST WINDS WILL GUST AROUND 40 MPH THROUGH THE EVENING HOURS BUT WILL REMAIN BELOW WARNING CRITERIA. $$ NEZ002-003-019>021-054-055-095-096-250230- /O.CAN.KCYS.WI.Y.0001.000000T0000Z-100125T0300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 622 PM MST SUN JAN 24 2010 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND ADVISORY. NORTHWEST WINDS WILL GUST INT0 THE 30 MPH RANGE THROUGH THE EVENING HOURS BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ GRIFFITH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 24, 3:06 AM MST, 8 hours 18 minutes earlier.
Area forecast discussion, Jan 24, 3:06 AM MST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
306 AM MST SUN JAN 24 2010
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
NW CYCLONIC FLOW WILL BE OVER THE CWA TODAY AS THE UPPER LOW MOVES
INTO NE NEB. IT NOW APPEARS THAT THE BEST DYNAMICS WITH THIS
SYSTEM WILL BE EAST OF THE FORECAST AREA EARLY THIS MORNING.
THEREFORE...NO SNOW HIGHLIGHTS WILL BE NEEDED. HOWEVER...THE
PRESSURE GRADIENT OVER THE AREA EAST OF THE LARAMIE RANGE WILL
TIGHTEN CONSIDERABLY THIS MORNING. THIS WILL RESULT IN VERY WINDY
CONDITIONS IN THIS AREA FOR THIS MORNING INTO THIS EVENING.
DECIDED TO GO WITH A WIND ADVISORY FOR THE NEB PANHANDLE AND THIS
MATCHES UP VERY WELL WITH SURROUNDING OFFICES. BELIEVE THE EASTERN
PLAINS WILL REMAIN JUST UNDER HIGH WIND WARNING CRITERIA. LIGHT
SNOW WILL FALL OVER THE SOUTHERN MOUNTAINS AND NORTHERN ZONES.
SNOW AMOUNTS TODAY AT THE LOWER ELEVATIONS LOOK TO BE AROUND AN
INCH OR TWO...WITH 3 TO 5 ADDITIONAL SNOW IN THE MOUNTAINS. WILL
LET THE SNOW ADVISORY CONTINUE FOR THE SOUTHERN MOUNTAINS THROUGH
TODAY. NW FLOW WILL CONTINUE FROM TONIGHT THROUGH MONDAY NIGHT AS
AN UPPER RIDGE BUILDS OVER THE WESTERN U.S. SNOW WILL WIND DOWN
AND END TONIGHT...WITH THE EXCEPTION OF LIGHT SNOW CONTINUING IN
THE MOUNTAINS INTO MONDAY NIGHT DUE TO A MOIST LOW TO MID LAYER
AND OROGRAPHIC EFFECTS. HIGH TEMPERATURES WILL BE AROUND 5 DEGREES
BELOW NORMAL TODAY...WITH NORMAL TEMPERATURES ON MONDAY.
.LONG TERM...TUESDAY THROUGH SUNDAY...
ON TUESDAY...A LOW AMPLITUDE UPPER LEVEL RIDGE OVER THE
INTERMOUNTAIN WEST WILL BE FLATTENED AS AN UPPER LEVEL LOW
PRESSURE DROPS SOUTH THROUGH THE CANADIAN PRAIRIE PROVINCES.
MEANWHILE... MOISTURE WILL BE STREAMING EAST OUT AHEAD OF ANOTHER
UPPER LEVEL LOW-PRESSURE WHICH WILL MOVE INTO SOUTHERN CALIFORNIA
BY LATE TUESDAY. SO...CLOUDS WILL BE ON THE INCREASE DURING THE
DAY ON TUESDAY...WITH LIGHT SNOW CHANCES INCREASING FOR AREAS
ALONG AND WEST OF THE LARAMIE RANGE. MEDIUM RANGE MODELS CONTINUE
TO TREND FURTHER SOUTH WITH THE TRACK OF THIS UPPER LOW...NOW
TAKING IT NEAR THE OLD MEXICO/ARIZONA BORDER BY MID-WEEK.
ALTHOUGH BEST LIFT WILL REMAIN SOUTH OF THE AREA...LIGHT SNOW
CHANCES WILL CONTINUE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ANY
SNOW ACCUMULATION THAT DOES OCCUR WILL REMAIN ON THE LIGHT SIDE.
THURSDAY WILL FEATURE A TRANSITION TO A DRIER AIR MASS. UPPER
LEVEL RIDGING WILL BUILD IN FOR THURSDAY NIGHT THROUGH FRIDAY
NIGHT MAINTAINING DRY CONDITIONS. BY SATURDAY...UPPER FLOW WILL
BEGIN TO BACK TO THE WEST/SOUTHWEST IN ADVANCE OF SPLIT UPSTREAM
UPPER FLOW. BOTH THE ECMWF AND GFS ARE CONSISTENT IN MAINTAINING
THIS SPLIT FLOW PATTERN OVER THE WESTERN CONUS FOR SATURDAY NIGHT
AND SUNDAY...ALTHOUGH TIMING DIFFERENCES DO EXIST. THE GFS
ACCELERATES THE ENERGY THRU THE CWA ON SUNDAY...WHILE THE ECMWF
KEEPS PROGRESSION SLOWER...HOLDING THE ENERGY OFF UNTIL SUNDAY
NIGHT. HAVE KEPT SUNDAY DRY FOR NOW GIVEN TIMING UNCERTAINTIES.
HIGH TEMPS WILL BE FAIRLY CONSISTENT THROUGH THE WEEK...GENERALLY
IN THE MID/UPPER 30S EAST...AND UPPER 20S/LOW 30S WEST. TEMPERATURES
WILL MODERATE BACK INTO THE LOW TO MID 40S EAST OF THE MOUNTAINS
BY NEXT WEEKEND.
&&
.AVIATION...
MVFR CONDITIONS WILL OCCUR ACROSS THE AREA TODAY...ESPECIALLY EAST
OF THE LARAMIE RANGE WITH LOCAL IFR CONDITIONS DUE TO LOW CIGS AND
VSBYS. CONDITIONS SHOULD IMPROVE TO VFR CONDITIONS ACROSS THE AREA
TONIGHT...WITH SOME AREAS OF MVFR CONDITIONS LINGERING IN THE
NEBRASKA PANHANDLE. VERY WINDY CONDITIONS WILL DEVELOP THIS
MORNING IN THE LARAMIE RANGE AND EAST AND WILL CONTINUE UNTIL THIS
EVENING.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH EARLY THIS WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 PM SUNDAY FOR WYZ112-WYZ114.
NE...WIND ADVISORY UNTIL 8 PM SUNDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/AVIATION/FIRE WEATHER...KMD
LONG TERM...HAHNHazardous weather outlook, Jan 24, 4:57 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 457 AM MST SUN JAN 24 2010 WYZ103>111-113-115>119-251200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 457 AM MST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL DEVELOP ACROSS SOUTHEAST WYOMING TODAY. THESE STRONG WINDS WILL DIMINISH SOME WITH SUNSET TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-251200- SIERRA MADRE RANGE-SNOWY RANGE- 457 AM MST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT UNTIL 5 PM. FALLING SNOW WILL COMBINE WITH NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO CREATE AREAS OF BLOWING SNOW THROUGH SUNSET. TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF LIGHT SNOW CAN BE EXPECTED TUESDAY AND WEDNESDAY WITH LIGHT ACCUMULATIONS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN CHEYENNE AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-102-251200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 457 AM MST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL FALL TODAY...WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. THIS LIGHT SNOW WILL COMBINE WITH STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO PRODUCE AREAS OF BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-251200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 457 AM MST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 8 PM THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL DEVELOP ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. ADDITIONALLY...LIGHT SNOW IS EXPECTED TO DEVELOP IN THE VICINITY OF THE PINE RIDGE TODAY...WITH 1 TO 2 INCHES OF NEW SNOW POSSIBLE. THIS SNOW WILL COMBINE WITH THE STRONG WINDS TO PRODUCES AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 24, 10:56 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW DIVIDE PEAK 41.30N 107.15W
01/24/2010 E3.0 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.2 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEV. 8880 FEET.
1000 AM SNOW SANDSTONE RANGER STATIO 41.11N 107.17W
01/24/2010 E7.5 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.5 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 8150 FEET.
1000 AM SNOW OLD BATTLE 41.15N 106.97W
01/24/2010 E9.0 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.6 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 10000 FEET.
1000 AM SNOW WEBBER SPRINGS 41.16N 106.93W
01/24/2010 E9.0 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.6 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 9250 FEET.
1000 AM HEAVY SNOW LITTLE SNAKE RIVER 41.07N 106.94W
01/24/2010 E13.5 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.9 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 8915 FEET.
1000 AM HEAVY SNOW WHISKEY PARK 41.00N 106.91W
01/24/2010 E19.5 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 1.3 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 8950 FEET.
1000 AM SNOW SOUTH BRUSH CREEK 41.33N 106.50W
01/24/2010 E1.8 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.1 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 8440 FEET.
1000 AM HEAVY SNOW NORTH FRENCH CREEK 41.33N 106.38W
01/24/2010 E12.6 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.7 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 10130 FEET.
1000 AM HEAVY SNOW SAND LAKE 41.46N 106.28W
01/24/2010 E12.6 INCH CARBON WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.7 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 10050 FEET.
1000 AM SNOW BROOKLYN LAKE 41.36N 106.23W
01/24/2010 E10.8 INCH ALBANY WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.6 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE. ELEVATION 10240 FEET.
1000 AM HEAVY SNOW 2 ENE ROB ROY RESERVOIR 41.23N 106.22W
01/24/2010 E12.6 INCH ALBANY WY MESONET
24 HOUR AMOUNT ESTIMATED FROM 0.7 INCH SNOW WATER
EQUIVALENT. SNOTEL SITE AT CINNABAR PARK. ELEVATION 9574
FEET.
&&
SJCNearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.